MAUDE Adverse Event Report: STRYKER TRAUMA KIEL LAG SCREW, TI GAMMA3 10.5X100MM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

STRYKER TRAUMA KIEL LAG SCREW, TI GAMMA3 10.5X100MM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Model Number 3060-0100S
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Codes Failure of Implant (1924); Hip Fracture (2349)
Date of Event 02/08/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Upon completion of investigation, additional information will be provided in a supplemental report.
 
Event or Problem Description
As reported: "medial migration of gamma lag screw into patient¿s pelvis.Revision tha scheduled the (b)(6) 2021 to remove lag screw and replace hip.".
 
Additional Manufacturer Narrative
The reported event could be confirmed, since the product was returned for evaluation and matches the alleged failure mode.The device inspection revealed the following: the returned nail has explantation marks on the proximal surface.There are a few drill marks and bearing points at the distal drill hole of the received nail.There are also no prominent marks of set screw on the superior flute of the received lag screw which indicate that the set screw was not properly seated and locked.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.No indications of material, manufacturing or design related problems were found during the investigation.A review of the labeling did not indicate any abnormalities.The instructions for use instructs user that: ¿the implant is intended for temporary bone fixation.In the event of a delay in bone consolidation, or if such consolidation does not take place, or if explantation is not carried out, complications may occur, for example fracture or loosening of the implant or instability of the implant system.Regular post-operative examinations (e.G.X-ray checks) are advisable.The risk of post-operative complication (e.G.Failure of an implant) is higher if patients are obese and/or cannot follow the recommendations of the physician because of any mental or neuromuscular disorder.For this reason those patients must have additional post-operative follow-up.¿ based on investigation, the root cause was primarily attributed to a user related issue along with secondary patient factor issues (low activity level, former smoker, heavy alcohol intake).The migration of the lag screw happened due to inadequate insertion of the set screw inside the nail, leading to inadequate fixation of the lag screw with the set screw and setting it free.If any further information is provided, the complaint report will be updated.
 
Event or Problem Description

Brand Name
LAG SCREW, TI GAMMA3 10.5X100MM
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM  D-24232
MDR Report Key11412220
Report Number0009610622-2021-00318
Device Sequence Number3947155
Product Code HSB
UDI-Device Identifier04546540374943
UDI-Public04546540374943
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K200869
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2021
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/09/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date02/29/2024
Device Model Number3060-0100S
Device Catalogue Number30600100S
Device Lot NumberK01BED9
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/23/2021
Initial Date Received by Manufacturer 02/08/2021
Supplement Date Received by Manufacturer05/26/2021
Initial Report FDA Received Date03/04/2021
Supplement Report FDA Received Date06/09/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age74 YR
Patient Weight54